MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE RELION® INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE RELION® INSULIN SYRINGE; PISTON SYRINGE
Model Number 328506
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 2 relion® insulin syringes experienced a deformed stopper.The following information was provided by the initial reporter: consumer reported finding syrignes with the plunger stopper melted.
 
Additional Manufacturer Narrative
Date of event: unknown.Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: h6: investigation summary customer returned (2) loose 1ml insulin syringes.The consumer reported 2 syringes with the plunger stopper melted.Both returned syringes were examined, and it was observed that 1 syringe exhibited a disfigured stopper attached to the plunger rod within the barrel.The remaining syringe did not exhibit a damaged stopper.Due to the batch being unknown, no dhr review can be completed.Bd was able to confirm the customer¿s indicated failure.The root cause cannot be determined due to lack of information.H3 other text : see h10.
 
Event or Problem Description

Brand Name
RELION® INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12787752
Report Number1920898-2021-01172
Device Sequence Number3992864
Product Code FMF
UDI-Device Identifier00681131311748
UDI-Public00681131311748
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328506
Device Catalogue Number328506
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown